I haven't been on board for a while. I tend to get discouraged and tired of "searching", if you know what I mean. Anyway, on the news yesterday was a segment on the Parkinson's med, Miripex, being used for FM'ers. Did anyone else see it? Has anyone tried it or been told about it by their doc? I've been aware of a dopamine connection with FM(in my case anyway) for a number of years now, as I have inattentive ADD and have gotten a little pain and fibrofog relief from taking methylphenidate(ritalin). It has helped lift my mood a little too, albeit temporarily. I also have chronic depression and have not fared well on any antidepressants(and I've tried many in the last 20+ years). I've talked to other FM'ers who have had stimulants added to their treatments. It will be interesting to see how many of us might be helped with Miripex, which is a dopamine agonist. Ritalin, I believe, enhances(or inhibits) dopamine reuptake. It seems more and more researchers are leaning toward malfunctioning of the central nervous system as a cause of FMS.I would appreciate your opinions on this.
I was prescribed Mirapex for my Fibro. Mirapex can be pretty hard on your stomach though. He recently switched me to another dopamine drug called Requip that is less harsh. My insurance had no problems with the drug being used off-label.
Last edited by Administrator; 08-04-2005 at 08:16 PM.
I wasn't able to tolerate the Mirapex. It can make some people kinda sick to your stomach. So if you have IBS, it may be hard to tolerate. However from what my Dr says, if you can get past the first couple of weeks, you will see amazing results. He recommends taking prilosec with it at first.
Luckily there are other dopamine drugs like Requip that are less harsh. He just switched me to Requip but I can't take it yet. I was DX with a staff infection in the spine from my last surgery and they currently have me on Cipro. Of all drugs, this is the only one that can cause a reaction with Requip. So I have to wait for 45 more days until I'm done with Cipro.
Last edited by Administrator; 08-04-2005 at 08:19 PM.
Reason: inappropriate commercial references